Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


Posting to the communities has been restored. Our technical team is still completing ongoing maintenance, and you may experience some technical problems.Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Penis Skin Discoloration
123DJ posted:
I believe I had gential warts when I was in my 20s. I am 50 now. When I noticed the warts, I did go to the doctor for treatment. They eventually went away. Through the years, I noticed that my penis has skin pigment discoloration bolotches or patches around the shaft. Lighter and darker skin patches. It does not hurt at all, just looks bad and I always have to explain to my sex partner that I had genital warts when I was younger, but do not know why the discoloration is there. It seems as it developed through the years as I got older.

Is the discoloration due to having genital warts over 30 ago? Or is the discoloration due to something else?

Thanks Curious.
betsyo1967 responded:
Discoloration can be normal or it can be because of a fungal infection. Follow up on it with your provider if you want better answers. depending on how your provider removed your warts all those years ago depends on if it could've caused skin damage too.

Typically if genital warts do not return after a year of having them treated, you've cleared the virus from your body.
justin1973 responded:
also have the same discolouration on the tip of my penis
john_dugan responded:
Blotches and discoloration are actually fairly normal on the penis. In your case, they could be caused by the warts, although it doesn't sound likely. Could be due to friction from rubbing, or simply normal variations in skin color. If they have been there for years without changing dramatically, you probably have nothing to worry about.

Keeping the skin healthy going forward should be your main concern, so be sure to maintain good hygiene, use protection whenever you have sex, and use a nutrient-rich penile health creme daily for smoother, more youthful skin.
seanhh responded:
I have realized over the years that certain parts of my body need more care than others. My teeth, for example need to be brushed and flossed regularly. Same thing goes for my penis (not the brushing and flossing obviously but you know what I mean). So now I use a penis health creme every day. A good creme will contain Vitamin E which is great for the skin, and can help with all different sorts of issues down there, discoloration included. Look into it. Hope this helps.

Helpful Tips

how do you feel towards the ONE WHO GAVE YOU HERPES
Did you know that 90% of people living with Herpes, DON'T KNOW THEY HAVE IT . Thats a big number. So you just found out you have Herpes, ... More
Was this Helpful?
42 of 53 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.